MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H HA COATED STD STEM SIZE 5; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA AMISTEM H HA COATED STD STEM SIZE 5; HIP CEMENTLESS STEM
Model Number 01.18.135
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18 february 2021: lot 112814: (b)(4) items manufactured and released on 18-oct-2011.Expiration date: 2016-09-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2011.Additional device involved.Batch review performed on 18 february 2021: liner: cc e cc light 01.26.3244hct flat pe hc liner ø 32 / e (k103352) lot 113808: (b)(4) items manufactured and released on 20-dic-2011.Expiration date: 2016-10-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event since 2011.Visual inspection performed by medacta r&d hip project manager: analyzing the received pieces, no particular signs were notice on the stem, the ha coating is absorbed as expected.Only on a limited proximal surface there are signs of osseointegration.No evident signs of osseointegration are present a long the stem.The liner on the internal surface is slightly yellowed, most probably due to lipid absorption, and with one hole screwed during the surgical extraction from the shell.With a visive analysis, no particular deformations or abnormal wear is noticed.The head do not show any particular sign of wear, deformation or presence to third bodies.A further dimensional analysis was performed through a 3d mc machine, analyzing the dimensions related to the inner spherical seat of the liner; the inner sphere is less than 0.1mm oversized and its center seams to sunk of 0.07mm from its theoretical position.We are not able to discriminate these changes between natural creep of the pe liner and natural wear.Also for the ball head, the measurements revealed that no tribological dimensions are out of tolerance.In conclusion, the liner does not appear to be worn out abnormally.We can state that the detected dimensions are very likely compatible with the normal use of the liner after 9 years.Clinical evaluation performed by medacta medical affairs director: 9 years after primary cementless tha the implants are removed for loosening of the stem.In the radiological history supplied, a rather significant cortical thickening, only on the medial side, is visible in the most recent images.There are no reports of intervened fractures during the course of the medical history since primary surgery.The stem shows radiolucency in zone 1 and reduction in cortical bone density in zones 6 and 7, which may be related to osteolytic process or to stress shielding, supported by the significant distal locking of the stem.The report mentions pe particles with no determination of quantity: the joint having been in place for 9 years, we consider the presence of pe particles in the surroundings altogether normal, though no information on quantity is available.No abnormal signs of wear were found on the pe insert and no abnormal damage to the implanted devices was found.In absence of traumatic events, we are unable to determine the root cause for the mobilization, and we tend to think it was due to the simultaneous presence of several factors: stress shielding, initial osteolytic process, stem potting.The combination of these factors is rather common in the course of many primary total hips, as documented in scientific literature and national registers, and we did not find o date any evidence of a defective device causing the adverse event.
 
Event or Problem Description
Amistem-h due to loosening and suspected liner wear.Change of stem, head and liner 9 years and 1 month after primary.Secondary diagnosis: lupus erythematodes (ed 2008 under methotrexat).
 
Additional Manufacturer Narrative
Awareness date 5 feb 2021.Revision date (b)(6) 2021.

Brand Name
AMISTEM H HA COATED STD STEM SIZE 5
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11436147
Report Number3005180920-2021-00175
Device Sequence Number17024888
Product Code LZO
UDI-Device Identifier07630030804113
UDI-Public07630030804113
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model Number01.18.135
Device Catalogue Number01.18.135
Device Lot Number112814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2021
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR